Allergies Home > Zyrtec and Weight Gain
If you're taking Zyrtec and weight gain becomes a problem, try participating in regular physical activity on most days of the week and eating a heart-healthy diet. Also talk with your healthcare provider, as he or she may suggest other lifestyle modifications. If the weight gain continues, you may need a different allergy medicine.
Many side effects are possible when taking Zyrtec® (cetirizine hydrochloride). One uncommon side effect, occurring in less than 2 percent of people taking the drug, is weight gain. Given how infrequently weight gain occurs in people taking Zyrtec, it is difficult to say whether it is caused by the medicine, other factors, or a combination of both.
If you are gaining weight while taking Zyrtec, there are some things you can do. Some suggestions include the following:
- Eat a heart-healthy diet that includes:
- Fruits, vegetables, grains, and fat-free or low-fat milk and milk products
- Lean meats, poultry, fish, beans, eggs, and nuts
- Few foods with saturated fats, trans fats, cholesterol, sodium (salt), and added sugars
- Participate in regular physical activity for at least 30 minutes a day on most days of the week
- Limit your intake of alcohol.
(Click BMI Calculator to see if your weight is within a healthy range.)